MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3642
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Ref 3642, lot 00175971, black plastic head dropped into patient's stomach.
 
Additional Manufacturer Narrative
At this time, microline surgical is waiting for the device to be returned so an investigation can be completed.Once the device is returned and an investigation is complete, a final adverse event report will be submitted.
 
Additional Manufacturer Narrative
The renew grasper tip was received and subjected to a visual inspection.It was observed that the device had been returned without the heat shrink component attached.No additional visible signs of physical damage, wear, or other abnormalities were identified during naked-eye examination.The tip was then connected to a verified functional handpiece for performance testing.While the device functioned as intended, its overall integrity was deemed compromised due to the missing heat shrink.Therefore, the complaint is confirmed.The absence of the heat shrink component suggests that it may not have been adequately exposed to the required heat during the assembly process, resulting in poor adhesion.Microline surgical inc.Has received similar reports, prompting the initiation of a corrective action (car-0200) to investigate and address the root cause of this failure.As part of the car investigation, quality assurance implemented interim containment actions, including independent verification of heat shrink presence and adhesion prior to release for every lot manufactured on the affected assembly line.The assembly work area was reorganized to include a designated holding zone for tips that have completed the heat shrink process.Product remains in this area until it passes 100% inspection before proceeding to the next stage.Assembly work instructions were updated to include detailed guidance on performing a tactile push/pull test to verify proper heat shrink adhesion.The inspection procedure was revised to include a specific step for visual confirmation of the heat shrink application.
 
Event or Problem Description
A black plastic component detached and fell into the patient's abdominal cavity during the procedure.

Brand Name
RENEW SUPER ATRAUMATIC FENESTRATED GRASPER TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, ma, MA 01915
9789229810
MDR Report Key22202678
Report Number1223422-2025-00018
Device Sequence Number6682493
Product Code GEI
UDI-Device Identifier00811099010166
UDI-Public00811099010166
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K213127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3642
Device Catalogue Number3642
Device Lot Number00175971
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown